Alert archive / Virginia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 182, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 12, 2009, 4:50 PM EDT for 4 counties in Virginia. It was in force for 70 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2009, 4:50 PM EDT (20:50 UTC)
- Expired
- Jul 12, 2009, 6:00 PM EDT
- In force
- 70 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Campbell County, VA, Charlotte County, VA, Halifax County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 128 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 4:58 PM EDT | HAIL 1 | 5 Wnw Saxe, VA | |
| Jul 12, 5:02 PM EDT | TSTM WND DMG | 4 Wnw Nathalie, VA | LARGE TREE LIMBS DOWN. DAMAGE TO UTILITY SHED AND HOME |
| Jul 12, 5:15 PM EDT | TSTM WND DMG | 4 Sse Charlotte Court H, VA | TREE DOWN ON PROCTOR STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 441 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 122050
SVRRNK
VAC031-037-083-143-122200-
/O.NEW.KRNK.SV.W.0182.090712T2050Z-090712T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
450 PM EDT SUN JUL 12 2009
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
CENTRAL CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA
SOUTHERN CAMPBELL COUNTY IN CENTRAL VIRGINIA
NORTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 600 PM EDT.
* AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ASPEN...OR 6 MILES EAST OF NATHALIE...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
ASPEN...
PHENIX...
SAXE...
DRAKES BRANCH...
KEYSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR OR
LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE
AT...1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3691 7849 3691 7872 3688 7929 3702 7942
3718 7926 3713 7894 3711 7849 3708 7844
TIME...MOT...LOC 2050Z 260DEG 36KT 3696 7885
$$
KM5 follow-up statements
000
WWUS51 KRNK 122104
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
504 PM EDT SUN JUL 12 2009
VAC031-037-083-143-122200-
/O.CON.KRNK.SV.W.0182.000000T0000Z-090712T2200Z/
HALIFAX VA-CHARLOTTE VA-CAMPBELL VA-PITTSYLVANIA VA-
504 PM EDT SUN JUL 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHEASTERN PITTSYLVANIA...SOUTHERN CAMPBELL...CENTRAL CHARLOTTE
AND NORTHERN HALIFAX COUNTIES...
AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CODY...OR NEAR NATHALIE...MOVING EAST AT 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3691 7849 3691 7872 3688 7929 3702 7942
3718 7926 3713 7894 3711 7849 3708 7844
TIME...MOT...LOC 2105Z 267DEG 25KT 3696 7903
$$
KM000
WWUS51 KRNK 122117
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 PM EDT SUN JUL 12 2009
VAC031-037-083-143-122200-
/O.CON.KRNK.SV.W.0182.000000T0000Z-090712T2200Z/
HALIFAX VA-CHARLOTTE VA-CAMPBELL VA-PITTSYLVANIA VA-
517 PM EDT SUN JUL 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHEASTERN PITTSYLVANIA...SOUTHERN CAMPBELL...CENTRAL CHARLOTTE
AND NORTHERN HALIFAX COUNTIES...
AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HURT...MOVING SOUTHEAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3691 7849 3691 7872 3688 7929 3702 7942
3718 7926 3713 7894 3711 7849 3708 7844
TIME...MOT...LOC 2117Z 319DEG 20KT 3702 7933
$$
KM000
WWUS51 KRNK 122123
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
523 PM EDT SUN JUL 12 2009
VAC031-037-083-143-122200-
/O.CON.KRNK.SV.W.0182.000000T0000Z-090712T2200Z/
HALIFAX VA-CHARLOTTE VA-CAMPBELL VA-PITTSYLVANIA VA-
523 PM EDT SUN JUL 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHEASTERN PITTSYLVANIA...SOUTHERN CAMPBELL...CENTRAL CHARLOTTE
AND NORTHERN HALIFAX COUNTIES...
AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CHALK LEVEL...OR NEAR GRETNA...MOVING SOUTHEAST AT 25
MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3691 7849 3691 7872 3688 7927 3702 7940
3710 7923 3704 7892 3711 7851 3711 7849
3708 7844
TIME...MOT...LOC 2124Z 319DEG 20KT 3699 7930
$$
KM000
WWUS51 KRNK 122142
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
542 PM EDT SUN JUL 12 2009
VAC031-122153-
/O.CAN.KRNK.SV.W.0182.000000T0000Z-090712T2200Z/
CAMPBELL VA-
542 PM EDT SUN JUL 12 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CAMPBELL COUNTY IS
CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3696 7921 3702 7909 3701 7883 3705 7863
3708 7848 3708 7844 3691 7849 3691 7872
3688 7927
TIME...MOT...LOC 2143Z 306DEG 24KT 3692 7913
$$
VAC037-083-143-122200-
/O.CON.KRNK.SV.W.0182.000000T0000Z-090712T2200Z/
HALIFAX VA-CHARLOTTE VA-PITTSYLVANIA VA-
542 PM EDT SUN JUL 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR EASTERN PITTSYLVANIA...CENTRAL CHARLOTTE AND NORTHERN HALIFAX
COUNTIES...
AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LEDA...OR NEAR MT AIRY...MOVING SOUTHEAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3696 7921 3702 7909 3701 7883 3705 7863
3708 7848 3708 7844 3691 7849 3691 7872
3688 7927
TIME...MOT...LOC 2143Z 306DEG 24KT 3692 7913
$$
KM000
WWUS51 KRNK 122154
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
554 PM EDT SUN JUL 12 2009
VAC037-083-143-122204-
/O.EXP.KRNK.SV.W.0182.000000T0000Z-090712T2200Z/
HALIFAX VA-CHARLOTTE VA-PITTSYLVANIA VA-
554 PM EDT SUN JUL 12 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PITTSYLVANIA...CENTRAL
CHARLOTTE AND NORTHERN HALIFAX COUNTIES EXPIRES AT 600 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3696 7921 3702 7909 3701 7883 3705 7863
3708 7848 3708 7844 3691 7849 3691 7872
3688 7927
TIME...MOT...LOC 2154Z 306DEG 24KT 3688 7906
$$
KMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:43 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 12, 3:43 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 343 PM EDT SUN JUL 12 2009 .SYNOPSIS... A COLD FRONT WILL CROSS THE FORECAST AREA LATE THIS AFTERNOON...THEN STALL JUST TO OUR SOUTH TONIGHT. A WEAK AREA OF HIGH PRESSURE WILL MOVE ACROSS THE OHIO VALLEY MONDAY...CROSSING THE CENTRAL APPALACHIANS TUESDAY. THE STALLED FRONT TO OUR SOUTHWEST WILL RETURN AS A WARM FRONT WEDNESDAY...FOLLOWED BY ANOTHER COLD FRONT THAT WILL CROSS THE OHIO VALLEY WEDNESDAY AND INTO OUR FORECAST AREA BY THURSDAY. && .NEAR TERM /THROUGH MONDAY/... THE COLD FRONT WILL SLIDE INTO NORTH CAROLINA OVERNIGHT WHILE THE THETA-E BOUNDARY IS DRAPED OVER THE AREA. WITH SOME CLEARING OVERNIGHT AND SATURATED LOW LEVELS...FOG IS LIKELY ACROSS THE AREA ESPECIALLY IN MOUNTAIN VALLEYS. CONVECTION THIS EVENING WILL BE WANING AFTER SUNSET AND BASED ON RNK LOCAL WRF...SHOULD END OR EXIT THE AREA AROUND 03Z. ON MONDAY...THETA-E AXIS SPLITS THE AREA AND WITH AFTERNOON HEATING...SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE SOUTHERN TIER OF CWA (BLF-ROA-DAN). TO THE NORTH...DRIER AIR WILL KEEP THESE COUNTIES DRY. WILL ADD ISOLATED SHOWERS TO THE NORTH FOR GOOD MEASURE AND IN CASE THETA-E BOUNDARY DOES RETREAT TO THE NORTH WITH THE DEVELOPMENT OF A WEAK SURFACE REFLECTION EAST OF THE BLUE RIDGE. MUGGY CONDITIONS ARE EXPECTED TONIGHT WITH READINGS IN THE 60S. TEMPERATURES MONDAY WILL BE SIMILAR TO TODAY BUT LESS STICKY WITH DRIER AIR COMING IN FROM THE NORTH. NOTE...THE ZFP WILL STILL CARRY AFTERNOON WORDING SINCE MOST OF THE CONVECTION WILL BE THIS AFTERNOON AND EVENING. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... HIGH PRESSURE AND A DRIER AIRMASS BUILD IN FOR MONDAY NIGHT AND TUESDAY. WILL KEEP THE FORECAST DRY FOR TUESDAY. WENT CLOSE TO BIAS CORRECTED MOS GRIDS FOR HIGH TEMPERATURES TUESDAY SINCE GUIDANCE HAS OVERALL BEEN TOO WARM WITH HIGHS...ESPECIALLY BEHIND A FRONT. THE HIGH MOVES FAR ENOUGH EAST BY WEDNESDAY AND A WEAK WARM FRONT COMES THROUGH...PUTTING THE FORECAST AREA BACK IN THE WARM SECTOR. THERE SHOULD BE ENOUGH INSTABILITY AND MOISTURE BY WEDNESDAY AFTERNOON FOR ISOLATED TO SCATTERED THUNDERSTORMS. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... WILL HAVE A CHANCE OF THUNDERSTORMS IN FOR ALL OR PARTS OF THE COUNTY WARNING AREA FROM WEDNESDAY NIGHT THROUGH SATURDAY ALONG AND AHEAD OF A FRONT AS UNTIL IT MOVES SOUTH INTO THE CAROLINAS. WILL HAVE SATURDAY NIGHT AND SUNDAY DRY. THIS FOLLOWS UPPER TROF DIGGING IN THE NORTHEAST ON THE ECMWF AND FOLLOWS ROUGHLY ALONG WITH HPC GUIDANCE. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... FRONTAL BOUNDARY WILL BE IN THE NORTHERN PORTION OF RNK CWA THIS AFTERNOON AND WITH THE ADDITION OF A LEE TROUGH AND AFTERNOON HEATING...SCATTERED CONVECTION IS A GOOD BET. MORNING LOW CLOUDS HAVE LIFTED TO VFR LEVELS ACROSS THE WEST BUT MAY LOWER TO MVFR IF HIT WITH PASSING SHOWERS. SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FOR THE AFTERNOON AND EARLY EVENING. WITH COVERAGE SCATTERED ABOUT...WILL ONLY HAVE VICINITY CODING IN THE TAFS. IF A SHOWER OR THUNDERSTORMS LOOKS TO HIT ANY TAF SITES...WILL AMEND. CLEARING BEHIND THE FRONT WILL BRING OPPORTUNITY FOR RADIATION FOG TONIGHT...ESPECIALLY IN THE MOUNTAIN VALLEYS. A WESTERLY UPSLOPE WIND WILL ALSO PERSIST WEST OF THE MOUNTAINS...SO FEEL MVFR TO IFR CONDITIONS WILL REDEVELOP AT KBLF/KLWB AGAIN TONIGHT. BEYOND THIS TAF PERIOD...THE SURFACE FRONT WILL STALL SOUTH OF THE AREA AND RETURN AS A WARM FRONT ON WEDNESDAY. ANOTHER COLD FRONT WILL CROSS THE AREA THURSDAY. WIDELY SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE MOUNTAINS MONDAY AND TUESDAY...WITH BETTER COVERAGE ALONG THE WARM FRONT ON WEDNESDAY AND ALONG THE COLD FRONT THURSDAY. AT NIGHT LOOK FOR SOME MOUNTAIN VALLEY FOG...MAINLY AFFECTING KLWB. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RCS NEAR TERM...RCS SHORT TERM...AMS LONG TERM...AMS AVIATION...PM/RCS
Hazardous weather outlook, Jul 12, 1:34 PM EDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 134 PM EDT SUN JUL 12 2009 NCZ004>006-020-VAZ022-033>035-043>047-058-059-131745- STOKES-ROCKINGHAM-CASWELL-YADKIN-ROANOKE-FRANKLIN-BEDFORD-AMHERST- HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 134 PM EDT SUN JUL 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK THAT SOME THUNDERSTORMS THIS AFTERNOON AND EVENING MAY PRODUCE DAMAGING WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE ACTIVATED THIS AFTERNOON AND EVENING. NCZ001>003-018-019-VAZ007-009>020-023-024-032-WVZ042>045-131745- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-BOTETOURT-ROCKBRIDGE-PATRICK-MERCER-SUMMERS-MONROE-GREENBRIER- 134 PM EDT SUN JUL 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RCS
In the hours before
Special weather statement, Jul 12, 2:20 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
220 PM EDT SUN JUL 12 2009
VAZ044-121845-
PITTSYLVANIA VA-
220 PM EDT SUN JUL 12 2009
...THUNDERSTORMS WILL AFFECT CITY OF DANVILLE AND PITTSYLVANIA
COUNTIES...
AT 217 PM EDT...SCATTERED THUNDERSTORMS WERE ALONG A LINE FROM 4
MILES NORTHEAST OF AXTON TO 8 MILES NORTH OF MAYFIELD...MOVING EAST
AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR SWANSONVILLE AROUND 230 PM AND BLAIRS
AROUND 245 PM.
LAT...LON 3667 7969 3674 7967 3675 7931 3659 7923
3659 7958
EXPERIMENTAL
KMSpecial weather statement, Jul 12, 3:04 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 304 PM EDT SUN JUL 12 2009 VAZ018-023-121930- BOTETOURT VA-CRAIG VA- 304 PM EDT SUN JUL 12 2009 ...A STRONG THUNDERSTORM WILL AFFECT BOTETOURT AND CRAIG COUNTIES... AT 304 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NEW CASTLE... MOVING EAST AT 25 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF CRAIG COUNTY AND BOTETOURT COUNTY. LAT...LON 3751 7988 3740 8000 3752 8021 3759 8011 EXPERIMENTAL KM
Special weather statement, Jul 12, 3:51 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 PM EDT SUN JUL 12 2009
VAZ013-017-122045-
FLOYD VA-PULASKI VA-
351 PM EDT SUN JUL 12 2009
...A STRONG THUNDERSTORM WILL AFFECT FLOYD AND PULASKI COUNTIES...
AT 350 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
INDIAN VALLEY...MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR FLOYD AROUND 405 PM.
LAT...LON 3686 8057 3693 8063 3690 8068 3691 8072
3702 8065 3700 8054 3698 8053 3699 8052
3695 8023 3685 8028 3683 8033 3678 8038
EXPERIMENTAL
KMSpecial weather statement, Jul 12, 4:02 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 402 PM EDT SUN JUL 12 2009 VAZ044-058-122030- HALIFAX VA-PITTSYLVANIA VA- 402 PM EDT SUN JUL 12 2009 ...A STRONG THUNDERSTORM WILL AFFECT HALIFAX AND PITTSYLVANIA COUNTIES... AT 401 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CHATHAM... MOVING EAST AT 30 MPH. WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE CENTRAL PORTIONS OF THESE COUNTIES. THIS STORM WILL BE NEAR RIDGEWAY AROUND 415 PM AND LEDA AROUND 430 PM. LAT...LON 3690 7882 3665 7890 3676 7959 3691 7954 EXPERIMENTAL
Special weather statement, Jul 12, 4:26 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 426 PM EDT SUN JUL 12 2009 VAZ034-122100- BEDFORD VA- 426 PM EDT SUN JUL 12 2009 ...A STRONG THUNDERSTORM WILL AFFECT BEDFORD COUNTY... AT 425 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MONETA... MOVING SOUTHEAST AT 20 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR HUDDLESTON AROUND 455 PM. LAT...LON 3726 7939 3707 7950 3723 7973 3731 7969 EXPERIMENTAL KM
Local storm report, Jul 12, 4:31 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
431 PM EDT SUN JUL 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND DMG 8 NW DANVILLE CITY 36.65N 79.54W
07/12/2009 PITTSYLVANIA VA FIRE DEPT/RESCUE
TREE DOWN ON SHARON LANE
0314 PM TSTM WND DMG 5 WNW WESTOVER HILLS 36.63N 79.54W
07/12/2009 PITTSYLVANIA VA FIRE DEPT/RESCUE
TREE AND POWER LINE DOWN
&&
AMSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:09 PM EDT | Special Weather Statement | RNK | Bland | 66 min |
| Jul 12, 1:49 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 56 min |
| Jul 12, 2:20 PM EDT | Special Weather Statement | RNK | City of Danville | 25 min |
| Jul 12, 2:37 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 53 min |
| Jul 12, 2:47 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania, City of Danville, City of Martinsville | 58 min |
| Jul 12, 3:04 PM EDT | Special Weather Statement | RNK | Craig | 26 min |
| Jul 12, 3:39 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt | 33 min |
| Jul 12, 3:51 PM EDT | Special Weather Statement | RNK | Floyd | 54 min |
| Jul 12, 4:02 PM EDT | Special Weather Statement | RNK | Halifax, Pittsylvania | 28 min |
| Jul 12, 4:05 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 23 min |
| Jul 12, 4:26 PM EDT | Special Weather Statement | RNK | Bedford | 34 min |
| Jul 12, 4:32 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Pittsylvania | 43 min |
| Jul 12, 4:39 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 35 min |
| Jul 12, 5:02 PM EDT | Tornado Warning | RNK | Charlotte, Halifax | 28 min |
| Jul 12, 5:21 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 69 min |
| Jul 12, 5:30 PM EDT | Tornado Warning | RNK | Charlotte, Halifax | 22 min |
| Jul 12, 6:03 PM EDT | Tornado Warning | RNK | Pittsylvania, City of Danville | 27 min |
| Jul 12, 6:11 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 40 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.